+ Reply to Thread
Like Tree2024Likes

Thread: Talk about your troubles

  1. #2451
    FORT Fan Shaybo's Avatar
    Join Date
    Aug 2005
    Location
    southern florida
    Age
    46
    Posts
    267
    Hey Star, I'm sorry please know that we're here for you. Acouple of years ago while I was at my doctor's appointment during my exam she found a lump in my breast and told me that I should have a mamogram done. I did and it didn't show anything, but during those few days I was nervous and I was snapping at everyone
    There is only one happiness in life, to love and be loved- George Sand

  2. #2452
    Wait, what? ArchieComic Fan's Avatar
    Join Date
    Nov 2005
    Location
    The Farm
    Posts
    4,791
    I'm thinking and praying for everyone going through hardships and medical issues right now.

  3. #2453
    FORT Fan
    Join Date
    Nov 2005
    Posts
    389
    My *troubles* aren't quite as serious as everyone else's (Thank God and prayers to you myrosiedog, malibupam and stargazer) but I have a question. I've been trying desperately to lose weight since the new year. I live in a really hilly area, so I've been walking daily (and hard) for over two months, with wieghts on my wrists, for an hour a day, and sometimes twice a day. I was so disappointed that at my last doctor's appt. I had lost a total of....3 lbs!... I have since gotten a scale and my weight has been fluctuating within 5 lbs. every day. Anyway, I was so upset and frustrated! Then, while I was at the doctor, he gave me another perscription that I will take for about 3 months. The side effects listed are weight gain, weakness, and moon face! Of course, that is just what I need- WEIGHT GAIN AND MOON FACE! So, my question is: I think one of the problems with my non weight loss is because of the medication, and will the weight drop off faster when I'm done taking it, or will I have to work even harder? What is *weight gain* from medication anyway? water or fat? It upsets me and then I wonder why I even bother walking my a** off (I wish) when the medication is keeping me from losing it.
    And, just so you know, I am not some skinny minny- my goal is to lose between 40 and 60 lbs. so it isn't a tiny amount. Does anyone have any advice on what to expect now or after I'm done with the medication. (he put me on a medication last Nov. that I am still taking, and I think that is not helping either)

  4. #2454
    clap clap clap sleepysluggo's Avatar
    Join Date
    May 2003
    Location
    in oblivion
    Posts
    1,402
    Oh, star. I'll keep my fingers crossed for you.

  5. #2455
    Anarchist AJane's Avatar
    Join Date
    Nov 2003
    Location
    Charming
    Posts
    9,357
    Take care of yourself, Star. The odds of it being nothing are definitely in your favour, but I'll send some warm fuzzies your way.
    All my life, I have felt destiny tugging at my sleeve.~ Thursday Next
    I don't want to "go with the flow". The flow just washes you down the drain. I want to fight the flow.- Henry Rollins
    All this spiritual talk is great and everything...but at the end of the day, there's nothing like a pair of skinny jeans. - Jillian Michaels

  6. #2456
    LG.
    LG. is offline
    FORT Writer LG.'s Avatar
    Join Date
    Sep 2002
    Location
    frozen tundra
    Posts
    14,060
    Star sweetie, my thoughts are with you. I'm crossing my fingers for you, and believe me, it is tough to type with crossed fingers.
    Help fight cystic fibrosis or just learn more about it at the cystic fibrosis foundation website, www.cff.org and help give my little guy a better future.

  7. #2457
    Wishing for spring Mellon's Avatar
    Join Date
    Mar 2003
    Location
    Toronto, Canada
    Age
    39
    Posts
    598
    Stinker, to the best of my knowledge, most of the weight gain isn't really fat, but it tricks your body into storing it. It's very hard to take off, especially when you're on the meds - example, prednisone can make you gain quite a bit of weight and it can take up to 6 times longer to lose it after you stop the meds.
    I can only say to keep up your fitness regimine because it's only doing you good and talk to your doctor about your weight concerns. Maybe they can put you on a different medication without the weight gain side effects. Now if only I could use medication for my weight gain explanation... sadly, it's poor eating & a stressful winter that's done it for me...

    Buffy: What is this?
    Willow: A doodle. I do doodle. You too. You do doodle, too. ("Gingerbread")

    Xander: Damn it! You know what? I'm sick of this crap. I'm sick of being the guy who eats insects and gets the funny syphilis. As of this moment, it's over. I'm finished being everybody's butt monkey! ("Buffy vs. Dracula")

  8. #2458
    Until he's home again.. jasbeck93's Avatar
    Join Date
    Jan 2006
    Location
    Bragg
    Posts
    114
    Stinker, have you had your thyroid check? That can really make you gain/lose weight. Meds can really make you gain weight as well. Good luck, and don't give up.
    You must be the change you wish the world to see.

  9. #2459
    RESIDENT JEDI MASTER Stargazer's Avatar
    Join Date
    Jul 2003
    Location
    On a Rocky Mountain High
    Age
    39
    Posts
    11,928
    Hi guys. I really appreciate all of the support that everyone's been giving me, both here and in pms. Its meant a lot to me. I could really keep using those warm fuzzies and prayers for a bit longer if you all don't mind.

    I went to the doctor this morning and he confirmed that there is some sort of tumor there along with the pain. He said that its rather sizable (I couldn't feel it, but my breasts have a lot of fibrous tissue anyway). Because of my mom's history with fibrocystic breast disease and my own history with it, he said that its very likely benign. However, he's a little disturbed by the irregular shape of it and the fact that I can feel the pain back towards my lymph nodes. So, he scheduled an ultrasound for Tuesday. He said depending on the outcome, they may also do a needle biopsy or mammogram at that time. I'm sure he told me other things, but I was a little dazed at that point and I'm not sure i heard all of it.

    So, that's the news. Not the best, but not the worst yet. So that's encouraging. Still I'm more than a little freaked, despite the odds being with me that its nothing. It's going to be a very long four days, I know that.

    Anyway, thanks again everyone. You guys are the best.
    "Luminous beings are we, not this crude matter."- Yoda

    "I'll just see where Providence takes me and try to look like I got there confidently." - Craig Ferguson

  10. #2460
    LG.
    LG. is offline
    FORT Writer LG.'s Avatar
    Join Date
    Sep 2002
    Location
    frozen tundra
    Posts
    14,060
    SG - thanks for the update, and now we'll continue to keep our fingers crossed for you. Four days is a long time to wait with this on your mind, but it sounds like they are taking it seriously, which they damn well should. Hang in there, kiddo.
    Help fight cystic fibrosis or just learn more about it at the cystic fibrosis foundation website, www.cff.org and help give my little guy a better future.

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.